Welcome to the unofficial ‘Womens Biz” (as you probably know there’s lots of historical WB’s posts, historical though still relevant and informative elsewhere on here), it’s just lately we seem to have a new little gang with many similarities relating to the dreaded Hormone word! There’s me, Jo, Janb off the top of my head, then there’s dizzy3 whose vestibular symptoms kicked in post partum about 9 months back. With apologies to those I’ve left out, sure there’s several more too.
So you are 10 years post menopause and Jo’s only a couple (come on Jo keep telling you you are only a baby in this MAV lark yet. Keep telling you!), and then there’s me. Let’s see it’s …er … longer than either of you …uum. Will it never end? Hence my username you will note. Retrospectively, and some time after it certainly was, I realised mine had actually kicked in just months after my last period. No medic has ever mentioned it one way or another. Read recently you might control it with HRT but you cannot have that once you hit 12 years post menopause (too high heart risk).
@jojo65, @janb - do come in here. I’ve searched, searched and searched and traced all the hormonal-type related MAV patterns (yes, one day I do intend to get a life!) and as yet been unable to find anything telling ‘us’ where we are going from here. Lots of refs to migraines getting less with age. Even saying post 65 they are extremely rare and with age intensity lessens etc, etc, but nowhere telling me they eventually stop. Or even revert to the headache type. No information at all so far. Menopause itself isnt well documented. Certainly not accurately documented. ‘Lasts a year’!! Ho! Ho! I wish. Hot flushes stop after 4-5 years max! Plus, the odd extra decade or so. My Granny was still having hot flushes (not a migraineur) at 70! I laughed when one sister-in-law told me I shouldnt be having hot flushes any more, I’m too old!
This last few months I’ve noticed the dizzies ramps up with every hot flush, it does die back but in the recent Heat Wave 10 hot flushes a day and I ended up dizzy all day too something I thought meds had under control. Reckon if ‘we’ could get rid of one the other might just go! I do so wish! Helen